Alert archive / Hawaii / High Surf Warnings in 2016
High Surf Warning 8, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Feb 2, 2016, 9:44 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2016, 9:44 AM HST (19:44 UTC)
- Expired
- Feb 3, 2016, 3:28 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808 WHHW40 PHFO 021944 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 944 AM HST TUE FEB 2 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .THE CURRENT...DECLINING NORTHWEST SWELL WILL CONTINUE TO PRODUCE ADVISORY LEVEL SURF ACROSS MOST NORTH AND WEST FACING SHORES FROM KAUAI TO MAUI THROUGH MID DAY. A LARGE REINFORCING NORTHWEST SWELL ARRIVED AT BUOY 51001 LARGER THAN EXPECTED THIS MORNING. RESULTING SURF WILL RAPIDLY RISE TO WARNING LEVELS ON KAUAI EARLY THIS AFTERNOON THEN BUILD ON OAHU AND MAUI COUNTY LATE IN THE AFTERNOON AND DURING THE EVENING. HIZ001>003-006>008-012-013-017-019-020-030845- /O.UPG.PHFO.SU.Y.0011.000000T0000Z-160203T1600Z/ /O.NEW.PHFO.SU.W.0008.160202T1944Z-160203T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 944 AM HST TUE FEB 2 2016 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...14 TO 18 FEET THROUGH EARLY AFTERNOON...BUILDING TO 24 TO 32 FEET THROUGH THE AFTERNOON AND EVENING. ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...10 TO 14 FEET THROUGH EARLY AFTERNOON...BUILDING TO 16 TO 22 FEET THROUGH THE AFTERNOON AND EVENING. * TIMING...ADVISORY LEVEL SURF WILL CONTINUE THROUGH MID DAY. SURF WILL RAPIDLY RISE ON KAUAI EARLY THIS AFTERNOON...THEN BUILD ON OAHU AND MAUI COUNTY LATE IN THE AFTERNOON AND EARLY EVENING. SURF WILL PEAK BY MIDNIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$
3 follow-up statements
604 WHHW40 PHFO 030130 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE FEB 2 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL WILL BUILD THROUGH THE EVENING. WARNING LEVEL SURF...ALREADY OCCURRING ON KAUAI...WILL RAPIDLY BUILD ON OAHU AND MAUI COUNTY THROUGH THE REMAINDER OF THE AFTERNOON AND DURING THE EVENING. THE LARGE SURF WILL PEAK BY MIDNIGHT THEN DECLINE LATE TONIGHT AND WEDNESDAY. HIZ001>003-006>008-012-013-017-019-020-031430- /O.CON.PHFO.SU.W.0008.000000T0000Z-160203T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 330 PM HST TUE FEB 2 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...BUILDING TO 24 TO 32 FEET THROUGH THE AFTERNOON AND EVENING. ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...BUILDING TO 16 TO 22 FEET THROUGH THE AFTERNOON AND EVENING. * TIMING...SURF WILL CONTINUE TO RISE ON KAUAI THIS AFTERNOON... THEN RAPIDLY BUILD ON OAHU AND MAUI COUNTY THROUGH THE REMAINDER OF THE AFTERNOON AND DURING THE EVENING. SURF WILL PEAK BY MIDNIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$ WROE
877 WHHW40 PHFO 031326 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 AM HST WED FEB 3 2016 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LARGE NORTHWEST SWELL WILL PRODUCE WARNING LEVEL SURF AROUND KAUAI COUNTY AND ADVISORY LEVEL SURF OVER THE SHORES AFFECTED BY THE SWELL ON OAHU AND MAUI COUNTY THROUGH TODAY. THE LARGE SURF WILL BEGIN TO QUICKLY DECLINE TONIGHT. HIZ006>008-012-013-017-019-020-040200- /O.CAN.PHFO.SU.W.0008.000000T0000Z-160203T1600Z/ /O.NEW.PHFO.SU.Y.0012.160203T1326Z-160204T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 326 AM HST WED FEB 3 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 22 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 16 FEET. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. BOATERS SHOULD EXPECT RECREATIONAL SURFERS AND BODY BOARDERS UTILIZING HARBOR CHANNELS TO ACCESS SURFING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ001>003-040200- /O.EXT.PHFO.SU.W.0008.000000T0000Z-160204T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 326 AM HST WED FEB 3 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...20 TO 25 FEET. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF... SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. BOATERS SHOULD BE AWARE OF AN INCREASED NUMBER OF SURFERS UTILIZING THE HARBOR CHANNEL TO ACCESS SURFING AREAS. && $$
510 WHHW40 PHFO 040128 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST WED FEB 3 2016 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... .A LARGE BUT DECLINING NORTHWEST SWELL WILL PRODUCE ADVISORY LEVEL SURF OVER MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS THROUGH TONIGHT. HIZ001>003-041430- /O.CAN.PHFO.SU.W.0008.000000T0000Z-160204T0400Z/ /O.EXB.PHFO.SU.Y.0012.000000T0000Z-160204T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 328 PM HST WED FEB 3 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...12 TO 18 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...8 TO 12 FEET. * TIMING...THROUGH 6 AM HST THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ006>008-012-013-017-019-020-041430- /O.EXT.PHFO.SU.Y.0012.000000T0000Z-160204T1600Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 328 PM HST WED FEB 3 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... * SURF...ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI...18 TO 22 FEET. ALONG WEST FACING SHORES OF OAHU AND MOLOKAI...12 TO 16 FEET. * TIMING...THROUGH 6 AM HST THURSDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 2, 5:28 AM HST, 4 hours 16 minutes earlier.
Area forecast discussion, Feb 2, 5:28 AM HST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 528 AM HST TUE FEB 2 2016 .UPDATE... JUST SENT AN UPDATE TO THE FORECAST MAINLY FOR KAUAI AND OAHU TO ACCOUNT FOR THE ADDITIONAL LOW CLOUDS AND SHOWERS THAT DEVELOPED DURING THE PAST FEW HOURS. THE MID-LEVEL TROUGH HAS LIKELY ENHANCED THE TRADE SHOWERS OVER THE WESTERN ISLANDS. IN ADDITION...THE STRENGTHENING TRADES ARE CARRYING SOME OF THESE LOW CLOUDS AND ENHANCED SHOWERS OVER TO LEEWARD SECTIONS OF THE ISLANDS...ESPECIALLY OVER SOUTHERN OAHU. && .SYNOPSIS... MODERATE TRADE WINDS WILL RETURN TODAY...FOCUSING LOW CLOUDS AND SHOWERS MAINLY ACROSS WINDWARD FACING SLOPES. THE STRONGER TRADES WILL TRANSPORT ISOLATED SHOWERS TO LEEWARD SECTIONS OF SOME OF THE SMALLER ISLANDS. THE WINDS WILL WEAKEN OVER THE SMALLER ISLANDS STARTING WEDNESDAY...LEADING TO A LOCAL AFTERNOON SEA BREEZE AND NIGHTTIME LAND BREEZE WEATHER PATTERN WITH ISOLATED SHOWERS FAVORING THE AFTERNOON HOURS. A COLD FRONT WILL SWEEP DOWN THE ISLAND CHAIN SATURDAY AND SATURDAY NIGHT...WITH STRONG AND GUSTY NORTHERLY WINDS BEHIND THE FRONT BRINGING NOTICEABLY COOLER AND DRIER AIR INTO THE STATE LATER THIS WEEKEND. && .PREV DISCUSSION ISSUED AT 412 AM HST... THE LEADING EDGE OF A NEARLY 60 MILE WIDE BAND OF LOW CLOUDS AND SHOWERS ASSOCIATED WITH A SURFACE FRONT IS ABOUT 290 MILES NORTH- NORTHWEST OF LIHUE. THE WESTERN END OF A WEAK SURFACE RIDGE IS ABOUT 350 MILES NORTH- NORTHEAST OF HONOLULU. THE CLOSE PROXIMITY OF THESE FEATURES CONTINUES TO MAINTAIN LIGHT TRADE WINDS ACROSS PORTIONS OF THE MAIN HAWAIIAN ISLANDS EARLY THIS MORNING. ALOFT... THE SOUTHERN END OF A BROAD MID- TROPOSPHERIC TROUGH CONTINUES TO SWEEP BY JUST TO THE NORTH OF THE STATE. THIS FEATURE MAY PROVIDE A BRIEF ENHANCEMENT OF SHOWERS WITHIN THE RETURNING TRADE WIND FLOW THIS MORNING. HOWEVER...EXPECT MOST SHOWERS TO BE MODEST... AND CONFINED PRIMARILY ALONG WINDWARD SLOPES THROUGH TONIGHT. A NEW SURFACE RIDGE IS ALREADY BUILDING IN BEHIND THE FRONT. AS A RESULT...THE TRADE WINDS...WHICH ARE ALREADY PRESENT ON THE BIG ISLAND...WILL REBUILD OVER THE REMAINDER OF THE STATE TODAY AS A SURFACE HIGH MOVES RAPIDLY EASTWARD ALONG LATITUDE 30N NORTHWEST AND NORTH OF THE ISLANDS. THE TRADES WILL CONTINUE TO CARRY LOW CLOUDS AND SHOWERS INTO WINDWARD AND MAUKA AREAS THROUGH TONIGHT. BY WEDNESDAY...THE TRADE WINDS WILL WEAKEN AGAIN OVER THE SMALLER ISLANDS AS THE SURFACE RIDGE MOVES NEAR KAUAI. THIS WILL ALLOW LOCAL AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES TO DEVELOP...ESPECIALLY OVER LEEWARD AND INTERIOR SECTIONS OF THE SMALLER ISLANDS. AT THE SAME TIME...MID-LEVEL RIDGING WILL BUILD IN THE VICINITY OF THE ISLANDS...WHICH WILL MAINTAIN STABLE ATMOSPHERIC CONDITIONS ACROSS MOST OF THE REGION. THERE WILL MAINLY BE WINDWARD SHOWERS ON THE BIG ISLAND...AND ISOLATED SHOWERS EACH AFTERNOON ACROSS LEEWARD AND INTERIOR AREAS OF THE SMALLER ISLANDS FROM WEDNESDAY THROUGH THE END OF THE WORK WEEK. THE MOST RECENT OUTPUT FROM THE GLOBAL FORECAST MODELS CONTINUES TO DEPICT THE ARRIVAL OF THE STRONGEST FRONT OF THE CURRENT WINTER SEASON THIS WEEKEND. THE GFS MODEL CONTINUES TO INDICATE SLIGHTLY MORE SHOWERS IN PREFRONTAL CONVERGENCE BANDS DEVELOPING IN THE SOUTHWESTERLY FLOW AHEAD OF THE FRONT COMPARED WITH RECENT RUNS OF THE ECMWF MODEL. HOWEVER...THE GFS AND ECMWF MODELS REMAIN IN CLOSE AGREEMENT IN REGARDS TO THE TIMING OF THE FRONT. IT APPEARS THE FRONT WILL REACH KAUAI SATURDAY AFTERNOON...THEN PUSH DOWN ACROSS THE REMAINING SMALLER ISLANDS BEFORE REACHING THE BIG ISLAND LATE SATURDAY NIGHT. BOTH MODELS ALSO SHOW STRONG NORTHERLY WINDS BEHIND THE FRONT USHERING IN A COOL AND DRY AIR MASS...WITH DEW POINTS LIKELY DROPPING INTO THE MID-50S. WINDS ARE FORECAST TO DIMINISH AGAIN BY SUNDAY NIGHT AND MONDAY. && .AVIATION... HIGH PRESSURE NORTH OF THE STATE WILL KEEP LIGHT TO MODERATE TRADE WINDS IN PLACE THROUGH TONIGHT...WITH CLOUDS AND SHOWERS FOCUSED PRIMARILY ACROSS MOUNTAIN AND NORTH THRU EAST SECTIONS OF THE ISLANDS. MVFR CIGS/VSBYS IN SHRA MAY TEMPORARILY IMPACT PHTO AND PHNY THROUGH MID MORNING. MVFR CIGS COULD ALSO IMPACT PHNY DURING THE DAYLIGHT HOURS TODAY. ELSEWHERE...PREDOMINANTLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF FORECAST PERIOD. AIRMET SIERRA IS IN EFFECT FOR MOUNTAIN OBSCURATION ACROSS NORTH THRU EAST SECTIONS OF KAUAI...OAHU AND BIG ISLAND. THE AIRMET MAY NEED TO BE EXPANDED TO INCLUDE MOLOKAI AND MAUI PRIOR TO DAYBREAK. CONDITIONS SHOULD IMPROVE IN ALL AREAS BY MID TO LATE MORNING...AND THE AIRMETS WILL BE CANCELLED AT THAT TIME. && .MARINE... THE CURRENT NORTHWEST SWELL WILL CONTINUE THROUGH THIS MORNING ACROSS MOST OF THE STATE. AS A RESULT...SURF HEIGHTS REMAIN ELEVATED ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS THIS MORNING. THE HANALEI BUOY IS SHOWING A SIGNIFICANT WAVE HEIGHT OF 10 TO 11 FT WITH A PERIOD OF 15 SEC...AND THE WAIMEA BAY BUOY INDICATES THE SIGNIFICANT WAVE HEIGHT IS 9 FT WITH A PERIOD OF 15 SEC. A REINFORCING PULSE OF NORTHWEST SWELL ENERGY IS DUE TO ARRIVE LATER TODAY...AND CONTINUE INTO EARLY WEDNESDAY. AS OF 300 AM HST...THE ENERGY FROM THIS SWELL HAS NOT BEEN DETECTED AT BUOY 51001. THE ENERGY FROM THIS NEW SWELL IS FORECAST TO PRODUCE SURF APPROACHING THE HIGH SURF WARNING CRITERIA DURING ITS SHORT-LIVED PEAK. A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH EARLY WEDNESDAY MORNING. WE WILL CONTINUE TO MONITOR BUOY 51001 CLOSELY TODAY TO DETERMINE IF THE HIGH SURF ADVISORY NEEDS TO BE UPGRADED TO A HIGH SURF WARNING ON LATER TODAY OR TONIGHT. A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT FOR HAZARDOUS SEAS OF 10 FT OR HIGHER ACROSS WATERS EXPOSED TO THE CURRENT NORTHWEST SWELL. WINDS ACROSS THE TYPICALLY WINDY WATERS ADJACENT TO THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY MAY ALSO INCREASE TO NEAR SCA STRENGTH AS TRADES REBUILD TODAY AND TONIGHT. WINDS WILL BE MOSTLY LIGHT AGAIN FROM WEDNESDAY THROUGH FRIDAY. HOWEVER... WIDESPREAD SCA CONDITIONS ARE EXPECTED TO DEVELOP THIS WEEKEND AS A STRONG FRONT SWEEPS DOWN THE ISLAND CHAIN...BRINGING GUSTY WINDS AND ELEVATED SEAS TO MOST OF THE STATE. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS. && UPDATE/DISCUSSION/MARINE...HOUSTON AVIATION...JELSEMA
Nearby
High Surf Warnings in Hawaii, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.